Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 27, 2022, 2:28 PM MST for 4 counties in Arizona. It took effect at Mar 28, 2022, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2022, 2:28 PM MST (21:28 UTC)
- In effect from
- Mar 28, 2022, 11:00 AM MST
- Expired
- Mar 28, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3587 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS75 KFGZ 272128 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 228 PM MST Sun Mar 27 2022 AZZ006>009-012-013-015-016-039-040-280530- /O.NEW.KFGZ.WI.Y.0009.220328T1800Z-220329T0300Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 228 PM MST Sun Mar 27 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of northern Arizona. * WHEN...From 11 AM to 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
4 follow-up statements
572 WWUS75 KFGZ 272129 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 229 PM MST Sun Mar 27 2022 AZZ006>009-012-013-015-016-039-040-290300- /O.CON.KFGZ.WI.Y.0009.220328T1800Z-220329T0300Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 229 PM MST Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Much of northern Arizona. * WHEN...From 11 AM to 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
268 WWUS75 KFGZ 280942 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 242 AM MST Mon Mar 28 2022 AZZ006>009-012-013-015-016-039-040-290300- /O.CON.KFGZ.WI.Y.0009.220328T1800Z-220329T0300Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 242 AM MST Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...South to southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Much of northern Arizona. * WHEN...From 11 AM to 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Localized areas of minor tree damage and power outages are also possible. * ADDITIONAL DETAILS...Blowing dust is likely across northeast Arizona, including portions of I-40 from Winslow to Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
896 WWUS75 KFGZ 282026 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 126 PM MST Mon Mar 28 2022 AZZ006>009-012-013-015-016-039-040-290300- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-220329T0300Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 126 PM MST Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Much of northern Arizona. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Localized areas of minor tree damage and power outages are also possible. * ADDITIONAL DETAILS...Blowing dust is likely across northeast Arizona, including portions of I-40 from Winslow to Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
032 WWUS75 KFGZ 290243 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 743 PM MST Mon Mar 28 2022 AZZ006>009-012-013-015-016-039-040-290345- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-220329T0300Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 743 PM MST Mon Mar 28 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... South through southwest winds will continue to decrease overnight and the wind advisory will be allowed to expire. Gusts from 20 to 30 mph will be common through the night as a cold front moves through the area. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 8:36 AM MST, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 27, 8:36 AM MST, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 836 AM MST Sun Mar 27 2022 .SYNOPSIS...High pressure will move to the east today, leaving us with one last day of above normal temperatures. Winds will increase out of the southwest today and Monday in advance of an approaching storm system. The storm will bring rain and snow Monday night through Tuesday with unsettled conditions expected to continue through much of the week. && .UPDATE...The current forecast is on track. Look for another round of fair weather today followed by strong winds on Monday leading to a good chance of rain and snow area wide Monday night into Tuesday. && .PREV DISCUSSION /237 AM MST/...The ridge across the region, which has brought unseasonably warm weather to the area, starts to make its move to the east today as a strengthening low pressure system starts to push towards the California coast. We should get one last day of warmer than normal temperatures before we start to see the impacts from the approaching low. The pressure gradient starts to tighten up through the day today and winds will increase out of the southwest. While we start the day with fairly light winds, we should see them increasing through the day, gusting around 25 to 30 mph through the afternoon. Skies will start to really cloud over as we head into Monday with the approaching low pressure system. The precipitation looks to mostly hold off until later in the day, though a few showers could move into our western areas by Monday afternoon. The gradient tightens further and Monday will see stronger winds than Tuesday, especially across eastern areas, including the Chuskas, Whites, and Black Mesa. Gusty southwest winds around 20 to 30 mph with gusts around 40 mph will be possible. There may also be areas of blowing dust, mainly out towards the Black Mesa. The low pressure will move across Arizona Monday night through Tuesday, with precipitation spreading across the region from west to east. QPF amounts are not stellar but the system appears to have enough moisture with it to provide at least a bit of a wetting rain in the valleys and a few inches of snow in the mountains, mainly areas above 6000 ft in elevation. With such warm ground at the onset, snow may not accumulate at first but in any heavier showers we could see a quick inch of wet snow accumulate. Additionally, there looks to be some instability as the low moves through so would not be surprised to see some thunderstorms/thundersnow occur. Much cooler air will start to push down into the region as the winds shift to the northwest on the backside of the low. The snow/rain showers will end from west to east Tuesday night into Wednesday as the low finally pushes to the east of the region. As a ridge tries to set up across the western states, we will continue to see several shortwaves cross our area through the remainder of the week. This may result in some more rain/snow showers along with periods of gusty winds. && .AVIATION...For the 18Z package...VFR conditions prevail for the TAF period. South/southwest winds 10-20 kts, gusting 25-30 kts this afternoon. Winds begin to subside to around 5-10 kts after 02Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The dry and warm conditions continue today with gusty southwest winds, becoming stronger on Monday. Near-critical conditions are this afternoon over western Arizona, with more widespread near-critical to critical conditions over northeastern Arizona on Monday. Rain and high elevation snow showers develop from west to east late Monday. Tuesday through Thursday...Chances for rain and snow showers continue into Tuesday, tapering off from west to east Tuesday night. Gusty west winds expected Tuesday, becoming lighter Wednesday and Thursday. Temperatures will be cooler on Tuesday, warming up for Wednesday and Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum AVIATION...Humphreys FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.